| Model Number |
351.706S |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on an unknown date, the 2.5mm reaming rod with ball tip/950mm-sterile broke when operating room staff was attempting to put a bend into the end of the rod prior to the start of a proximal femoral nailing system (tfna) hip nail case.The issue occurred when the operating room (or) was being set up for the case, prior to the patient being in the room.There was no patient involvement.This complaint involves one (1) device.This report is for one (1) 2.5mm reaming rod with ball tip/950mm-sterile.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturing location: supplier ¿ eptam precision metals / inspected, packaged and released by: monument.Release to warehouse date: 04-oct-2019.Expiration date: 31-aug-2028.Part number: 351.706s, 2.5mm reaming rod with ball tip/950mm sterile.Lot number: 12l4941 (sterile).Lot quantity: 75.Production order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, met all inspection acceptance criteria.Certificate of conformance supplied by eptam dated 29-aug-2019 was reviewed and determined to be conforming.Tensile strength specified as minimum 2000.Certified at 2257.Tensile strength of ball tip specified at minimum of 1023.Certified at 1729-1993.Packaging label log was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 16717 supplied by ethicon ((b)(6)) was reviewed and determined to be conforming.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of this product that would contribute to this complaint condition.Component part(s) reviewed: part number: 41033, mp35n*ri2.50.Lot number: h879357.Lot quantity: 2,022 lbs.Certificate supplied by zapp dated 07-mar-2019 was reviewed ad determined to be conforming.Lot summary report dated 14-apr-2019 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Visual inspection: the 2.5mm reaming rod with ball tip/950mm-sterile (p/n 351.706s s/n (b)(4)) was received at customer quality, and upon visual inspection, it was observed that a portion of the distal reaming rod with the ball tip was broken off.Both parts were returned for investigation.It is clearly sheared off and thus, the complaint condition is confirmed.The rod was also bent.Device failure/ defect identified? yes.Dimensional inspection: the shaft ø 2.5 mm of the rod proximal to breakage got measured.Drawing: 2.5mm reaming rod / ball tip flexible reamer system and ria.Diameter: d = ø 2.5 +0 /- 0.05mm.Measured rod diameter = ø 2.48 mm.Conclusion: the measuring result does show conformity.The design, materials and finishing processes were found to be appropriate for the intended use of this device.Document/ specification review: the following drawing(s) was reviewed: 2.5mm reaming rod / ball tip flexible reamer system and ria.A review of the manufacturing record evaluations was performed for the finished device lot number, and no non-conformances were identified.Complaint confirmed? yes.Investigation conclusion: a definitive assignable root cause for the post manufacturing damage could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified because of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Pma\510k: awareness date reported on follow up 1 report as october 31, 2019 but should have been november 19, 2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.